Alert archive / Puerto Rico / Areal Flood Advisories in 2016

Areal Flood Advisory 430, NWS JSJ

November 13, 2016

NWS JSJ issued this areal flood advisory at Nov 13, 2016, 3:15 PM CST. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Nov 13, 2016, 3:15 PM CST (21:15 UTC)
Expired
Nov 13, 2016, 5:15 PM CST
In force
2 hr
Issued by
NWS JSJ
Area
Storm-based polygon

The radar

The San Juan radar (TJUA), 61 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

604 
WGCA82 TJSJ 132115
FLSSJU

FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
515 PM AST SUN NOV 13 2016

PRC001-013-039-054-073-091-141-132315-
/O.NEW.TJSJ.FA.Y.0430.161113T2115Z-161113T2315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADJUNTAS PR-FLORIDA PR-MANATI PR-UTUADO PR-ARECIBO PR-CIALES PR-
JAYUYA PR-
515 PM AST SUN NOV 13 2016

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLOOD ADVISORY FOR...
  ADJUNTAS MUNICIPALITY IN PUERTO RICO...
  FLORIDA MUNICIPALITY IN PUERTO RICO...
  MANATI MUNICIPALITY IN PUERTO RICO...
  UTUADO MUNICIPALITY IN PUERTO RICO...
  ARECIBO MUNICIPALITY IN PUERTO RICO...
  CIALES MUNICIPALITY IN PUERTO RICO...
  JAYUYA MUNICIPALITY IN PUERTO RICO...

* UNTIL 715 PM AST

* AT 515 PM AST...DOPPLER RADAR INDICATED NEW SHOWERS DEVELOPING
  ACROSS PORTIONS OF THE ADVISORY AREA. HEAVY RAINFALL OVER ALREADY
  SATURATED SOILS WILL LIKELY CAUSE FLOODING IN SOME AREAS OF THESE
  MUNICIPALITIES. LANDSLIDES ARE ALSO POSSIBLE IN AREAS OF STEEP
  TERRAIN. THEREFORE...THE FLOOD ADVISORY HAS BEEN EXTENDED UNTIL
  715 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED...OR
PONDING OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.

&&

LAT...LON 1834 6647 1823 6652 1817 6662 1815 6681
      1827 6681 1839 6671

$$

ER
1 follow-up statement
194 
WGCA82 TJSJ 132315
FLSSJU

FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
715 PM AST SUN NOV 13 2016

PRC001-013-039-054-073-091-141-132324-
/O.EXP.TJSJ.FA.Y.0430.000000T0000Z-161113T2315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADJUNTAS PR-FLORIDA PR-MANATI PR-UTUADO PR-ARECIBO PR-CIALES PR-
JAYUYA PR-
715 PM AST SUN NOV 13 2016

...THE FLOOD ADVISORY WILL EXPIRE AT 715 PM AST FOR ADJUNTAS...
FLORIDA...MANATI...UTUADO...ARECIBO...CIALES AND JAYUYA
MUNICIPALITIES...

LEVELS OF THE RIVERS AND SMALL STREAMS ARE RUNNING HIGH...HOWEVER NO
RIVER FLOODING IS EXPECTED OVER THE NEXT FEW HOURS. THEREFORE THE
FLOOD ADVISORY WILL EXPIRE AT 715 PM. 

PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.

LAT...LON 1834 6647 1823 6652 1817 6662 1815 6681
      1827 6681 1839 6671

$$

ER

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Nov 13, 11:58 AM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Nov 13, 11:58 AM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
158 PM AST Sun Nov 13 2016

.SYNOPSIS...easterly trade winds with moisture and troughiness
will continue in the local area with scattered showers. A cold
front is likely to drop into the forecast area next weekend to
increase shower activity and lower temperatures a few degrees.

At upper levels...High pressure will dominate the Caribbean Sea
until Friday night. A moderately strong trough will move off the
Atlantic coast of the United States this Wednesday. A low will
cut-off Thursday night or Friday and drop south causing the sub-
tropical jet to dip within 80-160 miles of Puerto Rico by Sunday.

At mid levels...High pressure over the Caribbean Sea will become
centered over Saint Thomas by Wednesday. A low will form as a
trough leaves the Atlantic coast of the United States near
Washington DC and dip to as close as 31 north Friday through
Sunday. Mid-level moisture is quite limited except for a
boundary-layer passage on Saturday.

At lower levels...A weakening trough/tropical wave near 52 west
will approach the Lesser Antilles early this week causing local
flow to remain mainly easterly. Low pressure just off of the
Florida coast will move quickly north in the western Atlantic.
Moderately strong high pressure will become stalled over the
eastern coast of the Untied States Thursday while that low
pressure returns to the south in the vicinity of 50 west. This and
the mid level low mentioned above will cause a cold front to move
into the forecast area on Saturday with increased moisture and
shower activity.

&&

.DISCUSSION...Moisture continued in easterly flow causing showers
to form from Humacao to Toa Baja. Some areas will receive more
than one inch in a narrow band. Other showers formed along the
Cordillera Central from Mayaguez to Coamo. Up to now thunderstorms
had not been observed.

Easterly flow will continue and prevailing moisture will drive
early morning passing showers as well as more active convection
over higher terrain and areas of local convergence during the
afternoons. A few thunderstorms will also remain possible.
Moisture continues over the area through Monday, decreases
slightly the first half of the work week and then increases
through Saturday with the approach of a cold front. The driest
weather of the next 10 days is promised Monday morning of next
week when precipitable water drops below 1 inch.

This is a likely scenario, but confidence in the models is
medium-low. The GFS has changed from a strong trough deepening
over the western Caribbean to a strong tropical low advancing on
Hispaniola late in the 15 day period to a tropical low moving
into the Pacific (13/06z run) and back to a weak tropical low
that approaches Jamaica. This leads to considerable uncertainty as
to whether the features necessary to bring the cold front this far
south will materialize. That said, although these are considerable
changes for the western Caribbean, they have not been
particularly significant for the local area as moisture and modest
instability will continue to bring scattered showers and warm
temperatures though much of the week.

&&

.AVIATION...SHRA/TSRA will continue to impact the flying area
of TJSJ/TJPS/TJBQ/TJMZ for the rest of the afternoon hours.
Mtn top obscd and tempo MVFR conds possible through 22z. Streamers
off the USVI will continue to create mainly VCSH with possible -RA at
TIST. Mainly VFR conditions expected after 23z through at least
14/16z. ESE low level winds are expected to become ENE after
14/00z around 9-15 kts. However, light and variable winds are
expected at sfc overnight.

&&

.MARINE...Seas will continue to diminish slowly through Monday,
increase slightly and then decrease until Friday. The approach of
a cold front will increase winds and seas, but small craft
advisories are no longer as certain.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  79  87  78  87 /  40  40  40  40
STT  77  86  78  86 /  40  40  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

13/12
Hazardous weather outlook, Nov 13, 4:14 AM CST, 11 hours 1 minute before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO...CORRECCION
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
517 AM AST DOMINGO 13 DE NOVIEMBRE DE 2016

AMZ710>745-PRZ001>013-141000-
SAN JUAN Y VECINDAD-NORESTE-SURESTE-
ESTE INTERIOR-NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD-
NOROESTE-OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES-
AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE-
517 AM AST DOMINGO 13 DE NOVIEMBRE DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA
PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO.

.DIA UNO...HOY Y ESTA NOCHE

.TRONADAS...EXISTE UN POTENCIAL DE TRONADAS CON LLUVIAS
FUERTES Y VIENTOS EN RAFAGAS BREVES ESTA TARDE PARTICULARMENTE A
TRAVES DEL INTERIOR Y OESTE DE PUERTO RICO. SIN EMBARGO...SE
PRONOSTICAN TRONADAS AISLAADS PARA PORCIONES DEL AREA METROPOLITANA
DE SAN JUAN.

.INUNDACIONES...LLUVIAS FUERTES PODRIAN RESULTAR EN INUNDACIONES
URBANAS Y DE RIACHUELO.

.OLEAJE...OLEAJE PICADO Y PELIGROSO HASTA 5 PIES SE ESPERA A TRAVES
DE LAS AGUAS MAR AFUERA DEL ATLANTICO.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LAS PLAYAS ORIENTADAS HACIA EL NORTE DE PUERTO RICO.

.DIAS DOS HASTA SIETE...LUNES A SABADO

AGUACEROS Y TRONADAS SE ESPERAN CADA TARDE A TRAVES DE PORCIONES DE
PUERTO RICO DURANTE LOS PROXIMOS DIAS. ESTOS AGUACEROS Y TRONADAS
PODRAN CAUSAR INUNDACIONES URBANAS Y DE RIACHUELOS ASI COMO UN
AUMENTO RAPIDO EN LOS NIVELES DE LOS RIOS. EN ADICION...UN RIESGO
MODERADO DE CORRIENTES SUBMARINAS SE ESPERA QUE CONTINUE DURANTE LOS
PROXIMOS DIAS.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE
INVITA A LOS OBSERVADORES A REPORTAR INUNDACIONES Y CORRIENTES
SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

AMZ715-725-VIZ001-002-141000-
SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ-
AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES
DEL CARIBE-
517 AM AST DOMINGO 13 DE NOVIEMBRE DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA
LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES.

.DIA UNO...HOY Y ESTA NOCHE

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LAS PLAYAS ORIENTADAS HACIA EL NORTE Y OESTE DE
SANTA CRUZ Y SAN THOMAS.

.DIAS DOS HASTA SIETE...LUNES A SABADO

UN RIESGO MODERADO DE CORRIENTES SUBMARINAS SE ESPERA QUE CONTINUE
PARA SAN THOMAS Y SANTA CRUZ HASTA TEMPRANO EL LUNES EN LA MANANA.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE
INVITA A LOS OBSERVADORES A CORRIENTES SUBMARINAS AL SERVICIO
NACIONAL DE METEOROLOGIA EN SAN JUAN.

In the hours before

Local storm report, Nov 13, 11:48 AM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
148 PM AST SUN NOV 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     FLOOD            SAN JUAN                18.41N 66.06W
11/13/2016                   SAN JUAN           PR   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED URBAN FLOODING AT STREET 1 IN
            VILLA NEVARES.

&&

DSANCHEZ

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 7:08 PM CSTAreal Flood AdvisoryJSJ3 hr
Nov 13, 11:23 AM CSTAreal Flood AdvisoryJSJ112 min
Nov 13, 12:22 PM CSTAreal Flood AdvisoryJSJ3 hr
Nov 13, 12:40 PM CSTAreal Flood AdvisoryJSJ3 hr
Nov 13, 1:39 PM CSTFlash Flood WarningJSJ5 hr
Nov 13, 1:44 PM CSTSpecial Marine WarningJSJ61 min
Nov 13, 1:45 PM CSTAreal Flood AdvisoryJSJ3 hr
Nov 13, 2:20 PM CSTFlash Flood WarningJSJ10 hr
Nov 13, 2:38 PM CSTAreal Flood AdvisoryJSJ2 hr

Nearby

Areal Flood Advisories in Puerto Rico, 2016Every areal flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.